Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2008, 2:57 PM EDT for Lafayette County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2008, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 2, 2008, 3:37 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lafayette County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 021858
SVRTAE
FLC067-021945-
/O.NEW.KTAE.SV.W.0084.080602T1857Z-080602T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAFAYETTE COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MAYO...
* UNTIL 345 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAYO...AND MOVING SOUTH AT 16 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MIDWAY BY 305 PM EDT...
7 MILES WEST OF HATCH BEND BY 345 PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2996 8322 3016 8325 3015 8322 3012 8320
3012 8310 3002 8299 3002 8297 2984 8289
2984 8316
TIME...MOT...LOC 1857Z 343DEG 14KT 3002 8309
$$
14-MROCZKA1 follow-up statement
000
WWUS52 KTAE 021937
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT MON JUN 2 2008
FLC067-021945-
/O.CAN.KTAE.SV.W.0084.000000T0000Z-080602T1945Z/
LAFAYETTE FL-
335 PM EDT MON JUN 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAFAYETTE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. ALTHOUGH THE WARNING IS CANCELLED ADDITIONAL
THUNDERSTORMS ARE DEVELOPING ACROSS LAFAYETTE COUNTY CAPABLE
OF VERY HEAVY RAINFALL AND FREQUENT LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2996 8322 3016 8325 3015 8322 3012 8320
3012 8310 3002 8299 3002 8297 2984 8289
2984 8316
TIME...MOT...LOC 1935Z 343DEG 14KT 2988 8304
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:33 AM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 2, 9:33 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 AM EDT MON JUN 2 2008 .DISCUSSION...13Z REGIONAL SURFACE ANALYSIS INDICATES A BROAD AREA OF HIGH PRESSURE EXTENDING FROM THE NRN GOMEX INTO THE SRN GREAT LAKES. A PRESSURE TROUGH WITH A FRONTAL BOUNDARY AT ITS AXIS IS EXITING THE MID-ATLANTIC STATES. THE BOUNDARY NOW EXTENDS FROM THE SC/GA BORDER INTO THE OZARKS IN MISSOURI. LOCALLY...SKIES ARE MOSTLY CLEAR WITH LIGHT WINDS OUT OF THE NW THIS MORNING ACROSS THE TRI-STATE AREA. AT THE MID-LEVELS...H5 ANALYSIS INDICATES A BROAD RIDGE CENTERED OVER TEXAS AND EXTENDING INTO THE ERN GOMEX. THE AXIS OF A TROUGH IS EXITING THE MID-ATLANTIC STATES. CLOSER TO HOME...THE TRI-STATE AREA IS ON THE ERN PERIPHERY OF THE RIDGE AND SWRN EDGE OF THE TROUGH. THE MORNING TLH SOUNDING WAS LAUNCHED INTO A SWATH OF MID-LEVEL MOISTURE WHICH WV SAT IMAGERY INDICATES IS GIVING WAY TO DRIER AIR IN SRN GA AND AL. THUS...THE SOUNDING MAY NOT BE AS INDICATIVE OF CONDITIONS THIS AFTERNOON AS DRY AIR CROSSES THE TRI-STATE AREA. TAKING THAT INTO CONSIDERATION...THE MODIFIED MORNING SOUNDING INDICATES CAPE OF 3600 J/KG WITH AN LI OF -7. LOOKING UPSTREAM...THE BMX SOUNDING ALSO INDICATES AN UNSTABLE PROFILE THIS MORNING. THIS AFTERNOON...THE BOUNDARY TO THE NORTH WILL SHIFT EWD FROM THE OZARKS INTO THE TN VALLEY AND INTO SC. IT IS LIKELY THAT IT WILL INDUCE CONVECTION INTO CENTRAL GA AND AL. WITH DIURNAL HEATING INTO THE LOW 90S THIS AFTERNOON...AND A TYPE 8 SEA BREEZE REGIME (NW FLOW AT 10 KTS)...SCATTERED SEA BREEZE CONVECTION IS POSSIBLE. AS THE SEA BREEZE FRONT DEVELOPS AND CONVECTION TO THE NORTH PROGRESSES SWD...WOULD EXPECT COLLISION OF OUTFLOW BOUNDARIES TO SERVE AS A FORCING MECHANISM FOR THUNDERSTORMS ACROSS THE TRI-STATE AREA INTO THE EARLY EVENING. WITH STRONG INSTABILITY AND WEAK SHEAR IN PLACE THIS AFTERNOON...THE POSSIBILITY OF A FEW PULSE SEVERE STORMS CANNOT BE RULED OUT. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR ALL THE TERMINALS INTO THE EARLY AFTERNOON. A SERIES OF TEMPO GROUPS IS IN THE FCST FOR ALL THE TERMINALS AS SEA BREEZE ACTIVITY AND A FRONTAL BOUNDARY TO THE NORTH OF THE TRI-STATE WILL SERVE TO DEVELOP SCTD CONVECTION THIS AFTERNOON. MVFR FOG IS POSSIBLE OVERNIGHT AT ALL TAF SITES AS LOCATIONS WHICH SEE TSRA THIS AFTERNOON AND EVENING WILL SEE INCREASED SFC MOISTURE FAVORABLE FOR DECREASING CIGS AND VSBYS OVERNIGHT. && .MARINE...WITH A RIDGE OVER THE GOMEX AND A BROAD PRESSURE GRADIENT...WINDS AND SEAS WILL REMAIN LOW OVER THE COASTAL WATERS THROUGH THURSDAY. THE MAJORITY OF CONVECTION WILL REMAIN OVER LAND...ALTHOUGH THERE IS A CHANCE FOR AN ISOLATED SHOWER FOR THE MARINE ZONES THIS AFTERNOON. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...LANIER PUBLIC/MARINE...WOODRUM
Hazardous weather outlook, Jun 2, 4:38 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 AM EDT MON JUN 2 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-030845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 438 AM EDT MON JUN 2 2008 /338 AM CDT MON JUN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY IN THE AFTERNOON. WHILE CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS. EVEN IF THE STORMS ARE NOT SEVERE...FREQUENT LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS NEAR 30 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...BUT ANY THUNDERSTORM CAN BE LOCALLY HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 2, 2:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EDT MON JUN 2 2008 FLZ029-021915- LAFAYETTE- 249 PM EDT MON JUN 2 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN LAFAYETTE COUNTY IN THE FLORIDA BIG BEND... * UNTIL 315 PM EDT AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LURAVILLE...OR 6 MILES NORTHEAST OF MAYO...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.